Alert archive / Montana / Special Weather Statements in 2021

Special Weather Statement, NWS Glasgow, MT

June 24, 2021Roosevelt County, Montana

NWS Glasgow, MT issued this special weather statement at Jun 24, 2021, 4:21 PM MDT for Roosevelt County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 4:21 PM MDT (22:21 UTC)
Expired
Jun 24, 2021, 5:15 PM MDT
In force
54 min
Issued by
NWS Glasgow, MT

County Roosevelt County, MT

The radar

The Glasgow radar (KGGW), 109 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1796 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS85 KGGW 242221
SPSGGW

Special Weather Statement
National Weather Service Glasgow MT
421 PM MDT Thu Jun 24 2021
 
MTZ018>020-062-242315-
Sheridan MT-Daniels MT-Western Roosevelt MT-Eastern Roosevelt MT-
421 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DANIELS...
NORTHWESTERN ROOSEVELT AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 515
PM MDT...

At 420 PM MDT, Doppler radar was tracking a line of strong 
thunderstorms near Bredette, or 22 miles south of Scobey, moving 
northeast at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Flaxville, Bredette, Redstone and Navajo. 

LAT...LON 4825 10548 4869 10565 4889 10490 4849 10464
TIME...MOT...LOC 2220Z 238DEG 23KT 4847 10534 

$$

NWS Glasgow

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:07 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 24, 3:07 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
307 PM MDT Thu Jun 24 2021

.DISCUSSION...
Persistent drought conditions over Northeast Montana will get some
spotty help from showers and thunderstorms through Sunday
afternoon. After that, the heat will begin to cook the area.

Short Term Rain Chances (through Sunday)...
Showers and thunderstorms are beginning to fire up across the
region as of this writing. Kept the "gusty winds and small hail"
qualifier in the forecast through the evening. Things begin to dry
out from west to east tomorrow, with some showers/storms
lingering in the southeast corner of the CWA into the afternoon
hours. Another disturbance begins to traverse the area tomorrow
afternoon/evening, triggering some showers/storms near the
Canadian border. By Saturday, more widespread showers/storms will
be possible for roughly the eastern half of the CWA. By Saturday
night and Sunday, the only rain chances will be in the far east
and into North Dakota. Then things begin to warm up.

Gave thought to a Lake Wind Advisory this evening as conditions
will be marginally near advisory criteria; winds will need to have
a closer look for Saturday as well when winds will approach
advisory criteria across Fort Peck Lake then as well.
Heat Cranks Up (Sunday and beyond)...
Unusually high 500mb heights are forecast by operational and
ensemble models by Sunday: one typically does not see 597dm
heights over British Columbia or Alberta...ever...yet the models
have them there. This spells record-breaking heat for the Pacific
Northwest and warming temperatures for our corner of the world.
The warmup has been fairly well advertised, but for Northeast
Montana it's a matter of the timing of the peak of the heat that
is (and has been) in question. Currently, it looks like the peak
heat will be mid to late week next week as the ridge / upper high
over the Pacific Northwest begins to shift eastward. One thing of
note is the trough that is forecast to set up over the Upper
Mississippi Valley and Northern Plains that tilts towards the
Southern Plains and the Four Corners: the positioning of the ridge
and trough puts our CWA in between the two features, which could
lead to temperature forecasts being off in either direction (the
forecast could be too high if the trough is further west, or the
forecast could be too low if the ridge is further east).

As mentioned in the morning discussion, those with sensitivities
to heat should at least prepare for the potential for very hot
temperatures, and those with interests in fire weather conditions
should pay particular attention to weather conditions--
specifically temperatures and humidity values--next week.

97

&&

.AVIATION...
FLIGHT CONDITIONS: VFR through the afternoon, with periods of MVFR
and IFR late this afternoon and evening due to thunderstorms near
terminals. MVFR and temporary IFR conditions possible overnight
and early Friday morning.

WINDS: variable 5-15 kts early this afternoon, becoming NE-N 15-25
kts late this afternoon into this evening (gustier near storms).
NE 5-15 kts overnight tonight through Friday morning, becoming N
5-15 kts Friday afternoon.

SYNOPSIS: A cold front will move through the region this afternoon
and this evening triggering showers, thunderstorms, and gusty
winds along and ahead of the front. Some of the storms may also
produce some hail at times. The storms should move out of the
area overnight tonight, with lowered ceilings possible after
frontal passage. Some ceiling recovery (back to VFR heights) is
anticipated by Friday afternoon.

97

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

weather.gov/glasgow

In the hours before

Special weather statement, Jun 24, 1:11 PM MDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Glasgow MT
111 PM MDT Thu Jun 24 2021

MTZ023-242015-
McCone MT-
111 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCONE COUNTY UNTIL 215
PM MDT...

At 111 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Nelson Creek Rec Area, or 20 miles northwest of Circle,
moving northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4753 10592 4768 10603 4785 10569 4761 10551
TIME...MOT...LOC 1911Z 243DEG 10KT 4763 10590

NWS Glasgow
Special weather statement, Jun 24, 2:09 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Glasgow MT
209 PM MDT Thu Jun 24 2021

MTZ023>025-242100-
Richland MT-Dawson MT-McCone MT-
209 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCCONE...
NORTHWESTERN DAWSON AND WEST CENTRAL RICHLAND COUNTIES UNTIL 300 PM
MDT...

At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Vida, or 15 miles north of Circle, moving east at 20
mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Richey.

LAT...LON 4750 10564 4772 10560 4782 10498 4745 10498
TIME...MOT...LOC 2009Z 265DEG 18KT 4764 10549

NWS Glasgow
Special weather statement, Jun 24, 2:31 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Glasgow MT
231 PM MDT Thu Jun 24 2021

MTZ025-242115-
Dawson MT-
231 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON COUNTY UNTIL 315
PM MDT...

At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Lindsay, or 15 miles west of Glendive, moving east
at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Glendive, West Glendive, Stipek and Forest Park.

LAT...LON 4706 10518 4724 10513 4720 10446 4696 10453
TIME...MOT...LOC 2030Z 279DEG 33KT 4714 10504

NWS Glasgow
Local storm report, Jun 24, 3:12 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
312 PM MDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     1 NW FOREST PARK        47.12N 104.78W
06/24/2021  M64 MPH          DAWSON             MT   AWOS

            AWOS STATION KGDV GLENDIVE AIRPORT.

&&

JEZ
Special weather statement, Jun 24, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Glasgow MT
421 PM MDT Thu Jun 24 2021

MTZ018>020-062-242315-
Sheridan MT-Daniels MT-Western Roosevelt MT-Eastern Roosevelt MT-
421 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DANIELS...
NORTHWESTERN ROOSEVELT AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 515
PM MDT...

At 420 PM MDT, Doppler radar was tracking a line of strong
thunderstorms near Bredette, or 22 miles south of Scobey, moving
northeast at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Flaxville, Bredette, Redstone and Navajo.

LAT...LON 4825 10548 4869 10565 4889 10490 4849 10464
TIME...MOT...LOC 2220Z 238DEG 23KT 4847 10534

NWS Glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:11 PM MDTSpecial Weather StatementGGWMcCone64 min
Jun 24, 2:09 PM MDTSpecial Weather StatementGGWMcCone51 min
Jun 24, 2:31 PM MDTSpecial Weather StatementGGWDawson44 min
Jun 24, 3:08 PM MDTSevere Thunderstorm WarningGGWDawson, Wibaux46 min
Jun 24, 4:40 PM MDTSpecial Weather StatementGGWRoosevelt50 min
Jun 24, 5:15 PM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt, Sheridan46 min

Nearby

Special Weather Statements in Montana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.